Open Access
Translator Disclaimer
2013 Optimal paths in large deviations of symmetric reflected Brownian motion in the octant
Ziyu Liang, John J. Hasenbein
Stoch. Syst. 3(1): 187-229 (2013). DOI: 10.1214/12-SSY082

Abstract

We study the variational problem that arises from consideration of large deviations for semimartingale reflected Brownian motion (SRBM) in $\mathbb{R}^{3}_{+}$. Due to the difficulty of the general problem, we consider the case in which the SRBM has rotationally symmetric parameters. In this case, we are able to obtain conditions under which the optimal solutions to the variational problem are paths that are gradual (moving through faces of strictly increasing dimension) or that spiral around the boundary of the octant. Furthermore, these results allow us to provide an example for which it can be verified that a spiral path is optimal. For rotationally symmetric SRBM’s, our results facilitate the simplification of computational methods for determining optimal solutions to variational problems and give insight into large deviations behavior of these processes.

Citation

Download Citation

Ziyu Liang. John J. Hasenbein. "Optimal paths in large deviations of symmetric reflected Brownian motion in the octant." Stoch. Syst. 3 (1) 187 - 229, 2013. https://doi.org/10.1214/12-SSY082

Information

Published: 2013
First available in Project Euclid: 24 February 2014

zbMATH: 1323.60046
MathSciNet: MR3353471
Digital Object Identifier: 10.1214/12-SSY082

Rights: Copyright © 2013 INFORMS Applied Probability Society

JOURNAL ARTICLE
43 PAGES


SHARE
Vol.3 • No. 1 • 2013
Back to Top